MAUDE Adverse Event Report: CONTEGO MEDICAL, INC. NEUROGUARD IEP SYSTEM; STENT, CAROTID

CONTEGO MEDICAL, INC. NEUROGUARD IEP SYSTEM; STENT, CAROTID
Model Number NG-0730-140-2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Muscle Weakness/Atrophy (1967); Transient Ischemic Attack (2109); Dysphasia (2195); Ischemia Stroke (4418)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: a physician used a neuroguard stent iep system for patient treatment.The treated segment wasn't overly calcific.The common carotid artery (cca) into internal carotid artery (ica) was straight.The distal ica did have a loop.A 5 mm spider fx embolic protection device was in place right before the ica looped.The device was prepped per the instructions for use (ifu).A 7fr non-medtronic (terumo) sheath was used.There were no other devices used.The procedure went well, everyone was happy, patient was good.However, the patient had an embolic stroke 10 hours post procedure and fully recovered the following day.Physician said the stent and vessel look fine, and he is not sure where the embolic event came from.No further patient injury reported for this event.Investigation: on 12feb2026, additional information from dr.(b)(6): dr.(b)(6) spoke with the physician (summary).Further information obtained from the physician: patient was an asymptomatic 70-year-old male.Ashd w stents.Pad w stents.Atrial fib (eliquis appropriately held).Remote stroke from afib.Progressive carotid artery stenosis on lica.The carotid stent procedure "went very well".Bradycardia with post dilation.Stroke alert 10 hours after procedure.Right upper ext weakness, aphasia.Initial cta/ct brain- ng stent widely patent.No stroke.No large vessel occlusion.Mri next day: consistent w embolic shower left sided.Small hemorrhagic changes.Patient in hospital for 5 days: started pt/ot.Discharged to rehab facility with mild expressive aphasia and right upper ext weakness resolved.Suspected primary cause: idiopathic minor stroke with possible relationship to preexisting conditions including afib and prior cerebrovascular history.Conclusions no evidence of device malfunction or performance deficiency was identified.Reported symptoms most likely related to preexisting conditions.This event is being filed as an mdr as a conservative measure.
 
Event or Problem Description
On (b)(6)2026, it was reported that a physician used a neuroguard stent iep system for patient treatment.The treated segment wasn't overly calcific.The common carotid artery (cca) into internal carotid artery (ica) was straight.The distal ica did have a loop.A 5mm spider fx embolic protection device was in place right before the ica looped.The device was prepped per the instructions for use (ifu).A 7fr non-contego (terumo) sheath was used.There were no other devices used.The procedure went well, everyone was happy, patient was good.However, the patient had an embolic stroke 10 hours post procedure and fully recovered the following day.Physician said the stent and vessel look fine, and he is not sure where the embolic event came from.No further patient injury reported for this event.Additional information was received from the treating physician on (b)(6) 2026: 70 year old male, asymptomatic, ashd w stents.Pad w stents.Atrial fib (eliquis appropriatly held).Remote stroke from afib (date not known, but very remote).Progressive carotid artery stenosis on lica.The carotid stent procedure "went very well." 40 minutes total time.Interventional sheath tracked very easy.Spider epd no issues.Ng - "worked great." bradycardia with post dilation.Patient fine when dr.Xxxx rounded end of day.Stroke alert 10 hours after procedure.Right upper extremity weakness, aphasia.Initial cta/ct brain - ng stent widely patent.No stroke.No large vessel occlusion.Mri next day - consistent with embolic shower left sided.Small hemorrhagic changes.Patient in hospital for 5 days - started pt/ot.Discharged to rehab facility with mild expressive aphasia and right upper extremity weakness resolved.Dapt pre-procedure per protocol.Dr.Xxxx has "no idea" what could have happened - procedure was without incident and went fast and easy.Additional information was received on february 16, 2026: it was reported that the patient had aphasia 12 hours after the procedure with stroke/transient ischaemic attack (tia) indicated on imaging.Stent and vessel were widely patient and no source was identified.Symptoms resolved the next morning.No medical or surgical intervention was required.The calcified plaque lesion was located in the patients left proximal internal carotid artery (ica).Lesion exhibited >70% stenosis.
 
Additional Manufacturer Narrative
This form 3500a is being corrected to amend the original submission dated 03/06/2026, where the malfunction box was incorrectly selected instead of serious injury.

Brand Name
NEUROGUARD IEP SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CONTEGO MEDICAL, INC.
3801 lake boone trail
suite 100
raleigh NC 27607
Manufacturer (Section G)
CONTEGO MEDICAL, INC.
3801 lake boone trail,
suite 100
raleigh NC
Manufacturer Contact
james clossick
3801 lake boone trail,
suite 100
raleigh, NC 27607
3056071708
MDR Report Key24536672
Report Number3011471056-2026-00025
Device Sequence Number21425591
Product Code NIM
UDI-Device Identifier00851616007606
UDI-Public00851616007606
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P240009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNG-0730-140-2
Device Catalogue NumberNG-0730-140-2
Device Lot NumberZ2461012F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date06/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown